MAUDE Adverse Event Report: RADIOMETER MEDICAL APS SELF-FILLING PICO70 SAMPLERS

RADIOMETER MEDICAL APS SELF-FILLING PICO70 SAMPLERS
Model Number 956-522
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint, the needle is rusty.The complaint concerns the following amount of products: 956-522 lot ub52 7 samplers, 956-522 lot rv53 2 samplers, 956-522 lot rw-55 6 samplers.The samplers was not taken into clinical use, as the user detected the needle coating during a check of the storage.
 
Additional Manufacturer Narrative
On january 25th, 2017 radiometer issued a field action to recall the affected products from china.The investigation has shown the following: corrosion of needles has been identified on 4 lots of item number 956-522.- the 4 lots in interest have been distributed to 11 countries world-wide.Corrosion only identified on samplers sold in (b)(4).- only a few needles (<10) of each sampler lot have signs of corrosion.A lot size is typically (b)(4) samplers.Root cause investigation - the root cause of corrosion is exposure to high concentrations of chloride containing gas/liquid in a high temperature & high humidity environment.- analysis and investigations have been made to support this root cause: chloride salts identified on syringes.Feo + fecl3 identified on corroded needles.Significant smell of chloride of samplers with corroded needles.Litterature investigation and experts statements.- by testing of reference samples, it has been concluded that exposure to chloride occurs after samplers have been shipped to (b)(4).- investigation of each step of the supply chain has been performed.- use of chloride containing gases has not been identified anywhere in the supply chain, and would not be present during normal handling/storage/shipping.Conclusion is that no systematic pattern of needle corrosion can be found.The corrosion is limited to a few needles of each lot, and will not be present during intended handling, storage and shipping.
 
Additional Manufacturer Narrative
Information has been added to which was missing in the initial report.

Brand Name
SELF-FILLING PICO70 SAMPLERS
Common Device Name
PICO70
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, DK-27 00
DA  DK-2700
MDR Report Key6192513
Report Number3002807968-2016-00043
Device Sequence Number13466043
Product Code JKA
UDI-Device Identifier05700699565228
UDI-Public(01)05700699565228(17)171231(10)UB52;(01)05700699565228(17)170430(10)RV53;(01)05700699565228(17)170531(10)RW55
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number956-522
Device Catalogue Number956-522
Device Lot NumberRW-55, RV-53, UB-52
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/26/2017
03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1